hometagsloginregister

Ready to Participate?
Ready to Participate?
Get Started!
Log In

Are there common medications which cause insomnia as a side effect?
Most of the medications for everyday ailments like colds and such cause drowsiness but what sort of medication could cause insomnia as a side effect?
asked in medical, medicine, side effects



agentju90 answers:

yesand i'm on them, hence the time. tricyclic antidepressants can cause drowsyness, but can often cause insomnia too. it's annoying feeling sleepy but not being able to sleep. certain pain killers that contain caffene. some of the opiates make you sleepy but give insomnia. if i get a migrain i take neurofen plus and i can't sleep for 2 days. not that i sleep well anyway because of the anti depressants. amphetamines and barbituates stop sleep. infact there are probably hundereds of meds that inhibit sleep. it's a real embuggerment. to quote terry pratchet have alook at the search below. it's only a google search but you can page thrugh and get a general idea.
http://www.google.com/search?sourceid=navclient&ie=UTF-8&rls=WZPA,WZPA:2...


/ reply

blacksmith81 answers:

It's not only tricyclics that can have this effect, but SSRI's as well.


/ reply

xoloriib answers:

Pseudoephedrine : found in some medications for sinusitis and cold medications ; it dries a runny nose. The side effect is well known and is used by some truck drivers on long haul routes instead of No Doz which has a tendency to produce caffeine jitters.


/ reply

Comments


No Comments